uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A U-statistic approach for a high-dimensional two-sample mean testing problem under non-normality and Behrens-Fisher setting
Uppsala University, Disciplinary Domain of Humanities and Social Sciences, Faculty of Social Sciences, Department of Statistics.
2014 (English)In: Annals of the Institute of Statistical Mathematics, ISSN 0020-3157, E-ISSN 1572-9052, Vol. 66, no 1, 33-61 p.Article in journal (Refereed) Published
Abstract [en]

A two-sample test statistic is presented for testing the equality of mean vectors when the dimension, , exceeds the sample sizes, , and the distributions are not necessarily normal. Under mild assumptions on the traces of the covariance matrices, the statistic is shown to be asymptotically Chi-square distributed when . However, the validity of the test statistic when is fixed but large, including , and when the distributions are multivariate normal, is shown as special cases. This two-sample Chi-square approximation helps us establish the validity of Box's approximation for high-dimensional and non-normal data to a two-sample setup, valid even under Behrens-Fisher setting. The limiting Chi-square distribution of the statistic is obtained using the asymptotic theory of degenerate -statistics, and using a result from classical asymptotic theory, it is further extended to an approximate normal distribution. Both independent and paired-sample cases are considered.

Place, publisher, year, edition, pages
2014. Vol. 66, no 1, 33-61 p.
National Category
Social Sciences
Identifiers
URN: urn:nbn:se:uu:diva-217647DOI: 10.1007/s10463-013-0404-2ISI: 000329225700002OAI: oai:DiVA.org:uu-217647DiVA: diva2:695856
Available from: 2014-02-12 Created: 2014-02-04 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Ahmad, M. Rauf

Search in DiVA

By author/editor
Ahmad, M. Rauf
By organisation
Department of Statistics
In the same journal
Annals of the Institute of Statistical Mathematics
Social Sciences

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 805 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf